MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Shaking/Tremors (2515)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch verio iq meter kit was missing an adapter.The complaint was classified based on the customer service representative (csr) documentation.The patient was unable to specify when she first noticed that the meter adapter was missing.The patient manages her diabetes with a self-adjusted dose of insulin (usual dose 22 units) and reported that due to the product issue she had to guess how much insulin to take.The patient reported that an unknown time after the product issue first began she developed a symptom of feeling ¿shaky¿.The patient reported self-treating this symptoms with juice and taking a candy.During troubleshooting, the csr confirmed that the closure seal on the packaging was intact prior to opening.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed a symptom suggestive of a serious injury adverse event after being unable to charge her meter due to the ac adaptor being missing from her verio iq meter kit.

Brand Name
OT VERIO IQ METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key8136697
Report Number3008382007-2018-03362
Device Sequence Number11158708
Product Code NBW
UDI-Device Identifier00353885007702
UDI-Public00353885007702
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110637
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2018
Initial Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;